CaltechAUTHORS
  A Caltech Library Service

Approximation methods in the theory of scattering

Goldberger, Marvin L. (1951) Approximation methods in the theory of scattering. Physical Review, 84 (5). pp. 929-938. ISSN 0031-899X. http://resolver.caltech.edu/CaltechAUTHORS:GOLpr51b

[img]
Preview
PDF
See Usage Policy.

1849Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:GOLpr51b

Abstract

The quantum theory of scattering is discussed from the point of view of a time independent formulation. A detailed discussion of the replacement of the ordinary integral equation of scattering by two others is given together with a discussion of the desirability of this procedure both from a physical and mathematical point of view. Variational formulations of these equations are given and their accuracy is indicated by comparison with examples for which exact solutions are known. An exactly soluble problem given by Blatt is treated from the standpoint of the present paper. A formal solution of the general scattering problem is developed and illustrated with Blatt's example.


Item Type:Article
Additional Information:©1951 The American Physical Society. Received 9 July 1951.
Record Number:CaltechAUTHORS:GOLpr51b
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:GOLpr51b
Alternative URL:http://dx.doi.org/10.1103/PhysRev.84.929
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:7456
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:21 Feb 2007
Last Modified:26 Dec 2012 09:32

Repository Staff Only: item control page